Wisconsin, 2019

Winter Storm and Lakeshore Flood in Wisconsin, December 1, 2019

December 1, 2019 · NWS GRB · 25 events in 20 counties and zones

The second winter storm in a week struck during the Thanksgiving weekend, impacting Wisconsin from late Saturday evening November 30th through Sunday December 1st. The storm developed over the Central Plains early Saturday, then quickly moved east to the Wisconsin/Illinois border on Sunday.

Where it happened

Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$85,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

The second winter storm in a week struck during the Thanksgiving weekend, impacting Wisconsin from late Saturday evening November 30th through Sunday December 1st. The storm developed over the Central Plains early Saturday, then quickly moved east to the Wisconsin/Illinois border on Sunday. Warm air aloft brought a mix of rain, sleet, freezing rain, and snow to the area Saturday afternoon and Saturday evening, transitioning to all snow by Saturday night and continuing into Sunday. A band of 8 to 12 inches fell across northern Wisconsin, with some areas receiving as much as 14 inches of snow. Farther south, snowfall totals were lower, in the 4 to 8 inch range; however, gusty winds caused some downed trees and power outages across the region. The combination of high bay and lake water levels and strong northeast winds also caused considerable flooding along the bay and lake.

Some of the higher snowfall totals included 14.0 inches in Wausaukee (Marinette Co.), 13.5 inches near Mountain (Oconto Co.), 13.4 inches in Florence (Florence Co.), 12.2 inches in Washington Island (Door Co.), 12.1 inches in Crivitz High Falls (Oconto Co.), 11.6 inches in White Lake (Langlade Co.), and 11.3 inches near Argonne (Forest Co.) as well as Rice Reservoir (Lincoln Co.).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Nov 30, 11:11 PM CST, 49 minutes earlier.

Area forecast discussion, Nov 30, 11:11 PM CST, 49 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1111 PM CST Sat Nov 30 2019

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Sunday
Issued at 339 PM CST Sat Nov 30 2019

In a nutshell, generally minor adjustments to the previous short-
term portion of the forecast as major winter storm now beginning
to impact the forecast area. Only changes were to mention a few
hours of thunder over central Wisconsin early this evening as
persistent lightning strikes have been observed now brushing the
far western counties. Also extended the Winter Storm Warning for
Florence, Forest and Northern Marinette counties until 00Z Monday
as forcing associated with deformation zone will be a bit slower
to depart that area. Given somewhat slower departure of the storm
system, also extended the Flood Warning for lakeshore areas of
Brown, Oconto and Marinette counties until midnight Sunday night
as strong northeast fetch will persists there a little longer.
Finally, latest guidance suggests that elevated warm layer may
penetrate further north into northern Wisconsin, perhaps as far as
Oneida and southern Forest Counties this evening. Thus, added
mention of sleet mixed in with the snow mainly before midnight in
that area. All in all forecast snowfall totals similar to previous
forecast. Did bump up snowfall totals a little bit over Wood
Waupaca and Waushara counties as appears QPF will be greater than
previous forecast. However confidence is still low on exactly when
transition to snow would occur there so opted to keep the
advisory there and let the evening shift take a closer look at the
situation as to weather upgrade to warning is warranted.

Based on forecast soundings, still appears that sleet will be
primary precipitation type especially across the Fox Valley this
evening especially with stronger convective-looking cells now
surging northward into the southern Fox Valley. In between the
convective elements precipitation type will likely transition to
light freezing rain and freezing drizzle until precipitation
shield consolidated and warm layer aloft collapses toward 06Z.

Winds will continue to increase overnight with blowing snow
becoming a concern especially after midnight especially north of
the I29 corridor. Still appears that the heaviest snow will fall
over northeast Wisconsin north of Green Bay overnight into Sunday
morning. Given the wet nature of the snow in concert with strong
east to northeast winds gusting into 30 to 35 mph range sporadic
power outages are quite possible overnight into Sunday.

.LONG TERM...Sunday Night Through Saturday
Issued at 339 PM CST Sat Nov 30 2019

Fairly quiet weather expected in the extended forecast. Temperatures
will start out below normal and will steadily warm to near normal
through the rest of the extended forecast.

Sunday night: Some wrap-around moisture will continue to stream
across far northeast and east-central Wisconsin through at least
Sunday evening. This, along with colder air pushing into the area,
will allow for some light snow to linger. Additional snow totals in
those areas will likely reach up to one inch through midnight.
Otherwise, much of the rest of the area will see temperatures drop
into the low teens with precipitation coming to an end from west to
east.

Monday through Tuesday night: A surface ridge and upper-level ridge
will build across the area, keeping mainly dry conditions in place
through Tuesday morning. Skies will likely become mostly clear
through Monday night, before moisture returns during the day
Tuesday. A quick moving trough will pass through the area late
Tuesday into Tuesday night, which may bring a few flurries or light
snow showers, mainly down wind of Lake Superior. Otherwise, high
temperatures will be in the upper 20s to low 30s with overnight lows
in the teens.

Wednesday through Thursday: Another quick moving surface ridge and
upper level ridge is expected to build across the area bringing
fairly quiet conditions through Wednesday evening. This ridge will
be followed, yet again, by a quick moving trough. Light flurries or
light snow showers will be possible downwind of Lake Superior;
otherwise, quiet conditions are expected to continue. High
temperatures will warm into the low to mid 30s (near normal) and
overnight lows will be in the upper teens to low 20s.

High pressure is then set to build across the area for the end of
the workweek and into next weekend. This will likely lead to
continued quiet weather for a change. Temperatures are expected to
be near or slightly below normal.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1111 PM CST Sat Nov 30 2019

IFR conditions with snow, moderate or heavy at times through
Sunday afternoon. Snowplows and deicing equipment will be needed
everywhere. Some blowing and drifting snow is likely late tonight
and Sunday mostly west of the lake and bay. Flying conditions will
improve from west to east Sunday evening.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 PM CST Sunday for WIZ045-048>050.

Lakeshore Flood Warning until 6 PM CST Sunday for WIZ022-040-050.

Winter Storm Warning until 6 PM CST Sunday for WIZ011>013-
020>022-031-035>040-073-074.

Winter Storm Warning until noon CST Sunday for WIZ005-010-018-
019-030.

Lakeshore Flood Warning until midnight CST Sunday night for
WIZ039-073-074.
&&

SHORT TERM.....ESB
LONG TERM......Cooley
AVIATION.......RDM
Hazardous weather outlook, Nov 30, 3:08 PM CST, 8 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
308 PM CST Sat Nov 30 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012115-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
308 PM CST Sat Nov 30 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Widespread hazardous travel conditions will develop quickly this
evening and continue overnight as a major winter storm brings a
wintry mix of precipitation to the area initially then change
to snow overnight. Sleet will be the primary precipitation type
this evening especially over the Fox Valley before changing to
snow overnight. Travel is likely to become difficult tonight,
especially from Wausau to Green Bay northward where the bulk of
the precipitation will fall as snow.

Lakeshore and bayshore flooding is also expected due to strong
east winds. Significant erosion is also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Difficult travel conditions will continue Sunday as the storm
continues to affect the area. Lakeshore and bayshore flooding will
also continue Sunday into Sunday Evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report snowfall totals to the National
Weather Service throughout the storm. Spotters are also requested
to report any instances of icy roads due to freezing drizzle.
Reports of lakeside or bayside flooding or erosion are also most
appreciated.

LMZ521-522-541>543-012115-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
308 PM CST Sat Nov 30 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

East gales are expected tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Northeast gales are expected Sunday.

ESB/Cooley

In the hours before

Local storm report, Nov 30, 7:18 PM CST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
718 PM CST SAT NOV 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FREEZING RAIN    MINOCQUA                45.86N 89.69W
11/30/2019  M0.20 INCH       ONEIDA             WI   TRAINED SPOTTER

            MIX OF FREEZING RAIN AND FREEZING DRIZZLE THROUGH THE
            DAY. MEASURED 0.2 INCHES ON CAR FROM 8AM TO 415PM.

&&

KJ
Local storm report, Nov 30, 7:19 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
719 PM CST SAT NOV 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FREEZING RAIN    MARSHFIELD              44.66N 90.16W
11/30/2019  U0.00 INCH       WOOD               WI   TRAINED SPOTTER

            A COUPLE REPORTS OF FREEZING RAIN ON SURFACES AND ROADS.

&&

KJ
Local storm report, Nov 30, 9:35 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
935 PM CST SAT NOV 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     FREEZING RAIN    1 W SHAWANO             44.78N 88.60W
11/30/2019  U0.00 INCH       SHAWANO            WI   PUBLIC

            STARTED SLEETING ABOUT 20 MINS AGO, ROADS
            ARE GETTING VERY ICY.

&&
Special weather statement, Nov 30, 9:46 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
946 PM CST Sat Nov 30 2019

WIZ005-010>013-018>021-010615-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-
946 PM CST Sat Nov 30 2019

...SNOW BECOMING HEAVIER TONIGHT...

Snow will become moderate to heavy at times tonight through midday
Sunday. Travel will become increasingly difficult overnight. Bring
a snow shovel and phone if you will be traveling tonight. Air travel
delays are likely as well.

WIZ030-031-035>037-045-010615-
Marathon-Shawano-Wood-Portage-Waupaca-Waushara-
946 PM CST Sat Nov 30 2019

...FREEZING RAIN AND SLEET CAUSING HAZARDOUS TRAVEL...

Snow will become moderate or heavy at times overnight through
midday Sunday, making travel very difficult. Bring a snow shovel
and phone if you need to travel. Air travel delays are likely.

WIZ038-039-048-049-073-074-010615-
Outagamie-Brown-Winnebago-Calumet-Southern Marinette County-
Southern Oconto County-
946 PM CST Sat Nov 30 2019

...TRAVEL IS BECOMING HAZARDOUS LATE THIS EVENING...

Roads and sidewalks were becoming slick late this evening as rain
and sleet change over to snow. The snow will become heavy at times
later tonight into Sunday. Air travel delays are likely.

WIZ040-050-010615-
Kewaunee-Manitowoc-
946 PM CST Sat Nov 30 2019

...RAIN WILL CHANGE TO FREEZING RAIN AND SLEET AND MAKE ROADS
SLICK LATE THIS EVENING...

Rain will become mixed with sleet this evening and then change to
snow after midnight. Roads and sidewalks will become slick late
tonight and Sunday. Travel with care.

WIZ022-010615-
Door-
946 PM CST Sat Nov 30 2019

...TRAVEL BECOMING HAZARDOUS IN DOOR COUNTY THIS EVENING...

A mixture of snow and sleet was making for hazardous travel late this
evening. It will change to all snow by midnight and continue into
Sunday afternoon or evening. Bring along a snow shover and phone
if you must travel late tonight and Sunday.

RDM
Local storm report, Nov 30, 9:51 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
951 PM CST SAT NOV 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     SNOW             WAUSAU                  44.96N 89.63W
11/30/2019  M1.5 INCH        MARATHON           WI   BROADCAST MEDIA

            SNOW AMOUNT SO FAR AT WSAW-TV. FREEZING RAIN AND SLEET
            CHANGED TO SNOW BEFORE 8PM.

&&

KJ
Local storm report, Nov 30, 11:32 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1132 PM CST SAT NOV 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 PM     SNOW             RHINELANDER             45.63N 89.41W
11/30/2019  M2.7 INCH        ONEIDA             WI   BROADCAST MEDIA

&&

ECKBERG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 winter storm, 5 lakeshore flood. Local standard time, as filed.

Winter Storm, Brown

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Brown forecast zone
Reported by
COOP Observer
Coordinates
44.474, -87.993 (the zone’s center; the record gives no point)

The highest snowfall totals across Brown County included 8.8 inches four miles west of Suamico, 7.6 inches in Denmark and 7.2 inches in Green Bay. Freezing drizzle and sleet with icing amounts less than a tenth of an inch fell before the snow arrived.

Winter Storm, Calumet

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Calumet forecast zone
Reported by
COOP Observer
Coordinates
44.082, -88.218 (the zone’s center; the record gives no point)

The highest snowfall totals across Calumet County included 6.3 inches in Brillion and 5.5 inches in Chilton. Freezing drizzle and sleet with icing amounts less than a tenth of an inch fell before the snow arrived.

Winter Storm, Door

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Door forecast zone
Reported by
COOP Observer
Coordinates
44.838, -87.358 (the zone’s center; the record gives no point)

The highest snowfall totals across Door County included 12.2 inches in Washington Island, 12.0 inches in Ephraim, and 11.0 inches 2 E of Ellison Bay as well as 1 NNE of Sister Bay. Freezing drizzle and sleet with icing amounts less than a tenth of an inch fell before the snow arrived.

Winter Storm, Florence

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Florence forecast zone
Reported by
COOP Observer
Coordinates
45.848, -88.398 (the zone’s center; the record gives no point)

The highest snowfall totals across Florence County included 13.4 inches in Florence, 11.0 inches 6 ESE of Florence and 10.5 inches in Spread Eagle. Freezing drizzle and sleet with icing amounts around two tenths of an inch or less fell before the snow arrived.

Winter Storm, Forest

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Forest forecast zone
Reported by
COOP Observer
Coordinates
45.667, -88.770 (the zone’s center; the record gives no point)

The highest snowfall total across Forest County was 11.3 inches 2 NW of Argonne. Freezing drizzle and sleet with icing amounts around two tenths of an inch or less fell before the snow arrived.

Winter Storm, Kewaunee

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Kewaunee forecast zone
Reported by
COOP Observer
Coordinates
44.483, -87.514 (the zone’s center; the record gives no point)

The highest snowfall total across Kewaunee County was 3.5 inches in Kewaunee. Sleet and light freezing rain also created a thin coating of ice.

Winter Storm, Langlade

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Langlade forecast zone
Reported by
COOP Observer
Coordinates
45.262, -89.072 (the zone’s center; the record gives no point)

The highest snowfall totals across Langlade County included 11.6 inches in White Lake and 9.0 inches in Summit Lake. Freezing drizzle and sleet with icing amounts less than two tenths of an inch fell before the snow arrived.

Winter Storm, Lincoln

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Lincoln forecast zone
Reported by
COOP Observer
Coordinates
45.338, -89.735 (the zone’s center; the record gives no point)

The highest snowfall totals across Lincoln County included 11.3 inches in Rice Reservoir, 10.7 inches in Merrill and 7.5 inches 7 W of Merrill. Freezing drizzle and sleet with icing amounts less than two tenths of an inch fell before the snow arrived.

Winter Storm, Manitowoc

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Manitowoc forecast zone
Reported by
COOP Observer
Coordinates
44.091, -87.700 (the zone’s center; the record gives no point)

The highest snowfall totals across Manitowoc County included 6.0 inches 5 WNW of Two Rivers, 4.7 inches 2 E of Millhome and 4.5 inches in Two Rivers. Freezing drizzle and sleet with icing amounts less than a tenth of an inch fell before the snow arrived.

Winter Storm, Marathon

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Marathon forecast zone
Reported by
COOP Observer
Coordinates
44.898, -89.759 (the zone’s center; the record gives no point)

The highest snowfall totals across Marathon County included 8.3 inches 3 E Schofield, 7.8 inches in Wausau, 7.4 inches 2 ENE Wausau and 6.3 inches at the Eau Pleine Reservoir. Freezing drizzle and sleet with icing amounts less than a tenth of an inch fell before the snow arrived.

Winter Storm, Menominee

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Menominee forecast zone
Reported by
COOP Observer
Coordinates
45.004, -88.710 (the zone’s center; the record gives no point)

Heavy snow fell on the 1st. Freezing drizzle and sleet with icing amounts less than a tenth of an inch fell before the snow arrived.

Winter Storm, Northern Marinette

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Northern Marinette forecast zone
Reported by
COOP Observer
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

The highest snowfall totals across northern Marinette County included 14.0 inches in Wausaukee and 8.5 inches in Niagara. Freezing drizzle and sleet with icing amounts less than two tenths of an inch fell before the snow arrived.

Winter Storm, Northern Oconto

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Northern Oconto forecast zone
Reported by
COOP Observer
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

Over six inches of snow fell across northern Oconto County. Freezing drizzle and sleet with icing amounts less than two tenths of an inch fell before the snow arrived.

Winter Storm, Oneida

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Oneida forecast zone
Reported by
COOP Observer
Coordinates
45.706, -89.522 (the zone’s center; the record gives no point)

The highest snowfall totals across Oneida County included 10.1 inches in Willow Reservoir, 9.7 inches 2 SSE of Hazelhurst, 8.9 inches 6 WNW of Rhinelander and 7.8 inches in Rhinelander. Freezing drizzle and sleet with icing amounts around two tenths of an inch fell before the snow arrived.

Winter Storm, Outagamie

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Outagamie forecast zone
Reported by
COOP Observer
Coordinates
44.416, -88.465 (the zone’s center; the record gives no point)

The highest snowfall totals across Outagamie County included 9.5 inches in Shiocton, 8.3 inches in New London, 7.8 inches in Appleton and 6.8 inches 2 SW of Kaukauna.|Freezing drizzle and sleet with icing amounts less than a tenth of an inch fell before the snow arrived.

Winter Storm, Shawano

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Shawano forecast zone
Reported by
COOP Observer
Coordinates
44.789, -88.765 (the zone’s center; the record gives no point)

Highest snowfall totals across Shawano County included 9.2 inches in Shawano, 8.6 inches 2 SE of Tigerton, 8.0 inches 3 NW of Bonduel and 7.4 inches 4 W of Pulaski.|Freezing drizzle and sleet with icing amounts less than a tenth of an inch fell before the snow arrived.

Winter Storm, Southern Oconto

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Southern Oconto forecast zone
Reported by
COOP Observer
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

The highest snowfall totals across southern Oconto County included 13.5 inches 1 E of Mountain, 10.6 inches 1 SW of Mountain, 10.2 inches in Suring and 8.0 inches 4 W of Oconto. Freezing drizzle and sleet with icing amounts less than a tenth of an inch fell before the snow arrived.

Winter Storm, Southern Marinette

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Southern Marinette forecast zone
Reported by
COOP Observer
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

The highest snowfall totals across southern Marinette County included 12.1 inches in Crivitz High Falls, 7.6 inches in Peshtigo and 6.5 inches in Marinette. Freezing drizzle and sleet with icing amounts less than a tenth of an inch fell before the snow arrived.

Winter Storm, Vilas

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Vilas forecast zone
Reported by
COOP Observer
Coordinates
46.053, -89.515 (the zone’s center; the record gives no point)

The highest snowfall totals across Vilas County included 9.0 inches in Rest Lake, 8.5 inches in Lac Vieux Desert, 8.0 inches 12 W of Land O' Lakes and 7.9 inches in Eagle River. Freezing drizzle and sleet with icing amounts around two tenths of an inch or less fell before the snow arrived.

Winter Storm, Waupaca

When
December 1, 12:00 AM CST to 3:00 PM CST
Where
Waupaca forecast zone
Reported by
COOP Observer
Coordinates
44.470, -88.965 (the zone’s center; the record gives no point)

The highest snowfall totals across Waupaca County included 6.9 inches in Clintonville and Waupaca. Freezing drizzle and sleet with icing amounts less than a tenth of an inch fell before the snow arrived.

Lakeshore Flood, Manitowoc

When
December 1, 12:00 AM CST to 5:00 AM CST
Where
Manitowoc forecast zone
Reported by
Emergency Manager
Coordinates
44.091, -87.700 (the zone’s center; the record gives no point)

Strong east winds and high waters levels on Lake Michigan caused beach erosion along the Manitowoc County coastline. The high waves caused driftwood and other debris to be washed up onto the bike path from Manitowoc to Two Rivers.

Lakeshore Flood, Southern Marinette

When
December 1, 4:00 AM CST to 3:00 PM CST
Where
Southern Marinette forecast zone
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

The combination of high bay water levels and strong northeast winds caused flooding of Red Arrow Park in Marinette. Several residential homes along the bay were surrounded by water in the Town of Peshtigo. One person was evacuated due to the high water. High waters also impacted Bay Road, Spitzmacher Road and Canal Lane in Peshtigo.

Lakeshore Flood, Southern Oconto

When
December 1, 4:00 AM CST to 4:00 PM CST
Where
Southern Oconto forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

The combination of high bay water levels and strong northeast winds caused flooding of several homes along the Bay of Green Bay. Several roads were closed due to flooding including: Harbor Road, Splinter Causeway and Bayshore Road in Oconto. The high bay waters levels seeped into the Oconto Wastewater Treatment Plant which crews used sandbags to contain the water. The treatment plant was over capacity due to the high water levels, resulting in water usage restrictions for the City of Oconto and the Towns of Pensaukee and Little River.

Lakeshore Flood, Door

When
December 1, 4:00 AM CST to 11:00 PM CST
Where
Door forecast zone
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
44.838, -87.358 (the zone’s center; the record gives no point)

Strong and persistent east to northeast winds and high water levels caused several homes to flood in Emphraim, Liberty Grove and Brussels.

Lakeshore Flood, Brown

When
December 1, 6:00 AM CST to 10:00 PM CST
Where
Brown forecast zone
Reported by
Emergency Manager
Coordinates
44.474, -87.993 (the zone’s center; the record gives no point)

The combination of high water levels on the Bay of Green Bay and strong northeast winds caused flooding in the city of Green Bay. The high water ranged from several inches to a few feet deep that approached or surrounded several homes along East Shore Drive and Lakeside Place. A total of nine people were evacuated due to the high waters. The strong northeast winds also backed up the waters on the Fox and East Rivers in Green Bay. Several homes were flooded and several streets were closed due to flooding along the East River.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Lakeshore Flood
Flooding along the shore of one of the Great Lakes or another large lake.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2019Every state in 2019This day in weather historyWarnings in Wisconsin, December 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 860600, 860602, 860603, 860605, 860606, 860607, 860608, 860609, 860610, 860611, 860612, 860614, 860615, 860616, 860617, 860619, 860620, 860621, 860622, 860641, 869771, 869772, 869773, 869774, 869770.